Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hair loss. Taking levaquin in conjuction with diflucan. Side effects of levaquin?

My Mother has been losing her hair since Dec and her Dr took her off Allepurinol to see if it was the cause. After over a month without it, the hair loss continues. She is taking a Levaquin maintenance dose of 250 mg 4 times a week in conjuntion with Diflucan. Could that be causing her hair loss instead? She started that in Dec and had been on the Allepurinol for over 5 years prior to discontinuing it about 5 weeks ago.
Wed, 24 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  
Dermatologist 's  Response
Hello,
Welcome to healthcare Magic
Allopurinol is one of the medicines which can cause hair fall. It is usually given for gout. Your mother is also on levofloxacin, an antibiotic and fluconazole,an antifungal the indication of which you didn't mention. These medicines can also cause hair loss. So whether or not to continue the medicines depend on which disease is more important.
Any stress which might be mental or physical can cause hairfall and the fall might last for 3 to 4 months or more if the insult is continuing.
I will recommend you to check your mother's hemoglobin, Serum ferritin, Thyroid function as anemia and thyroid abnormalities are also causes of hair fall which needs to be ruled out.
It is better to take vitamin supplements for hair growth containing antioxidants once a day for at least three months(eg: Keraglo eva or Follihair). Take less stress, relaxation exercises like yoga and a healthy balanced diet containing eggs, milk, fruits and green vegetables will help.
Hope this helped
Take care
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear Doctor, I take one half of Lisinopril 20 MG Hydrochlorothiazide daily, I have been using this medication for 2 years. I have started to notice...

Recent questions on  Anemia

doctor1 MD

Well, that depends, I am a holistic practitioner whom has been looking at the evidence of a protist, a modified form of dictyostelium discoideum,...

doctor1 MD

Hi, I have just started experiencing a very cold sensation in my knees and feet. It is not that cold where I live and I have never experience this...

doctor1 MD

I have been feeling very tired all the time, shaky and weak, when I stand up I can get head rush plus a thumping in my head. I had all the symptoms...

doctor1 MD

my father is 69. has been in and out of hospital for last 4 weeks.
started with a cut in the foot..then blood infection from the cut..same time...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at...